Economically Sensible Solutions for Linear Rational Expectations Models with Forward and Backward Looking Dynamic Processes
Using variants of a modified version of Dornbusch's model of price level and exchange rate dynamics, it is demonstrated that satisfaction of the formal condition for existence of a unigue non-explosive solution of a linear rational expectations model with forward and backward looking dynamic processes (equality of the number of stable roots with the number of independent backward looking processes) does not guarantee the economic sensibility of this solution, even if one accepts the usual arguments for excluding "speculative babbles" from the solutions of such models. Moreover, satisfaction of the formal condition for existence of an infinity of non-explosive solutions for such rational expectations models (more stable roots than independent backward looking processes) does not assure that any of these solutions is economically sensible.
|Date of creation:||Jul 1984|
|Date of revision:|
|Contact details of provider:|| Postal: National Bureau of Economic Research, 1050 Massachusetts Avenue Cambridge, MA 02138, U.S.A.|
Web page: http://www.nber.org
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Taylor, John B, 1980.
"Aggregate Dynamics and Staggered Contracts,"
Journal of Political Economy,
University of Chicago Press, vol. 88(1), pages 1-23, February.
- A. S. Blinder & S. Fischer, 1978.
"Inventories, Rational Expectations, and the Business Cycle,"
220, Massachusetts Institute of Technology (MIT), Department of Economics.
- Blinder, Alan S. & Fischer, Stanley, 1981. "Inventories, rational expectations, and the business cycle," Journal of Monetary Economics, Elsevier, vol. 8(3), pages 277-304.
- Alan S. Blinder & Stanley Fischer, 1979. "Inventories, Rational Expectations, and the Business Cycle," NBER Working Papers 0381, National Bureau of Economic Research, Inc.
- Blanchard, Olivier Jean & Kahn, Charles M, 1980. "The Solution of Linear Difference Models under Rational Expectations," Econometrica, Econometric Society, vol. 48(5), pages 1305-11, July.
When requesting a correction, please mention this item's handle: RePEc:nbr:nberwo:1398. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.